Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Is there any side effect of using percocet and tylenol for a long time?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
I've been on Percocet for eight years two weeks ago I quit and start taking Tylenol three five days ago I quit both when I go to bed I sleep for couple hours and then I wake up and my tendons in my forearms and my muscles below my knee I want to rip out because all I want to do is stretch them are these part of withdrawals or something else
Posted Fri, 17 Jan 2014 in Mental Health
Answered by Dr. Manisha Gopal 1 hour later
Brief Answer: Appears to be drug withdrawal.. Detailed Answer: Hello and welcome to health care magic! I have read your question and found that you have been on Percocet for last 8 years ( reason not mentioned ) , you have quit it and started Tylenol , but now off both. Since you stopped them, you have sleep problems and variety of muscular discomfort, you want to do stretching inorder to feel better. You suppose that these may be related to your drug use. From my clinical experince I can say that these symptoms -- are due to long term use of Percocet, as it has an oxycodone in it as a component, along with other medicine for pain. Such medicines are ok if taken once or twice, for short term use, but long term lead to addiction and then may cause variety of withdrawal problems. Had I been treating you, I would have adviced to taper it down, may be taking on alternate days for some weeks, then further reducing it, and finally stopping it. Sudden stopping of any drug after using for so many years almost always leads to some or the other problem. You should also meet a local doctor to get your blood test done, to check liver condition, and how to go about in reducing or changing the medicine . You must be taking it for some physical complaint, which will need some drug to control it. So, donot stop everything at once. ok Do not worry, as the symptoms you have suggested in question are not major issues, will possibily wean down in few weeks on their own. Hope the reply is useful Feel free to ask more questions for further clarification if you need, I'll be happy to answer them.. If you are satisfied , kindly rate the answer. Wish you good health! Dr. Manisha Gopal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor